Alert archive / New Mexico / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 7, 1997, 1:01 PM MDT for Doña Ana County, Luna County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1997, 1:01 PM MDT (19:01 UTC)
- Expired
- Jun 7, 1997, 2:05 PM MDT
- In force
- 64 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
Counties Doña Ana County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 71 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 12:15 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:46 PM MDT, 15 minutes earlier.
Area forecast discussion, Jun 7, 12:46 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 PM MDT SAT JUN 7 1997 SPC WW 391 FOR POSSIBLE TORNADIC ACTIVITY ALL BUT NE CWA. COORD WITH ABQ TO LEAVE OTERO COUNTY OUT OF THE WATCH EVEN THOUGH SE CORNER IN THE DEFINING BOX. SAT IMGRY SHOWS ROTATING S/WV INTO BOOTHEAL ATTM. COORD WITH TUS ABT DRY INTRUSION AT H7 DURING DAY TO FURTHER ASSIST WITH SVR. MOD SOUNDING YIELDS CAPE...3000+ LI -8...SWEAT 450. GOOD VEERING WITH HT ON VWP. FLY IN OINTMENT IS WEAK MID LVL ROTATION...BUT AGREE WITH WATCH BOX. NEW ETA KEEPS ACTIVITY GOING THRU TNGT SO HAVE RAISED POPS FOR TNGT. H5 LOW KICKS NE SUN. SRN CWA STABILIZES BUT HAVE KEPT A SLT CHC IN FOR NOW. SIERRA AND OTERO/SAC MTN ZONES TO REMAIN UNSTABLE SUNDAY SO LINGERING POPS THERE. BEST MOISTURE CONVRGNC AND LIFT TRANSLATING EAST TNGT. FOLLOWED FWC AS FIRST AND ONLY TEMP ITERATION. RAMEY/06 SILVER CITY BA 51/ 76/ 48/ 82 6200 TRUTH OR CONSEQUENCES BA 59/ 82/ 56/ 88 5221 ALAMOGORDO BA 59/ 84/ 56/ 90 3210 CLOUDCROFT BA 42/ 63/ 39/ 69 4321 LORDSBURG BA 55/ 86/ 52/ 92 5200 DEMING BA 55/ 84/ 52/ 90 5200 LAS CRUCES BA 56/ 83/ 53/ 89 4200 EL PASO BA 61/ 86/ 58/ 92 4200
In the hours before
Special weather statement, Jun 7, 9:18 AM MDT, 3 hours 43 minutes before
NMZ022>025-030>032-TXZ055-056-072125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 919 AM MDT SAT JUN 7 1997 ...SEVERE THUNDERSTORMS TODAY AND TONIGHT... SEVERE THUNDERSTORMS THAT WILL PRODUCE DAMAGING HAIL...HEAVY RAIN AND FREQUENT LIGHTNING WILL FORM OVER THE REGION TODAY AND TONIGHT. THIS MORNING'S BALLOON RELEASE INDICATES STRONG THUNDERSTORMS WILL BEGIN TO BUILD OVER THE MOUNTAINS THIS MORNING AND OVER THE LOWLANDS AS EARLY AS NOON. LARGE HAIL IS POSSIBLE WITH THESE STORMS. HEAVY RAINS WILL LIKELY PRODUCE FLOODING IN LOW LYING AREAS AS WELL AS RUNNING ARROYOS. REDUCED VISIBILITIES IN HEAVY SHOWERS WILL PRODUCE A DRIVING HAZARD. FREQUENT LIGHTNING WILL MAKE ANY OUTDOOR ACTIVITY DANGEROUS IN THE VICINITY OF THESE STORMS. AN UPPER LEVEL LOW PRESSURE SYSTEM IN SOUTHERN ARIZONA IS PULLING MOIST UNSTABLE AIR INTO SOUTHERN NEW MEXICO AND FAR WEST TEXAS. THIS LOW WILL BEGIN TO KICK NORTHEAST ON SUNDAY FOR ANOTHER ROUND OF THUNDERSTORM ACTIVITY. BOTH LOCALIZED AND DISTANT HEAVY RAINFALL CAN CREATE DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. NEVER DRIVE THROUGH RUNNING WATER.
Special weather statement, Jun 7, 9:19 AM MDT, 3 hours 42 minutes before
NMZ022>025-030>032-TXZ055-056-072125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 919 AM MDT SAT JUN 7 1997 ...SEVERE THUNDERSTORMS TODAY AND TONIGHT... SEVERE THUNDERSTORMS THAT WILL PRODUCE DAMAGING HAIL...HEAVY RAIN AND FREQUENT LIGHTNING WILL FORM OVER THE REGION TODAY AND TONIGHT. THIS MORNINGS BALLOON RELEASE INDICATES STRONG THUNDERSTORMS WILL BEGIN TO BUILD OVER THE MOUNTAINS THIS MORNING AND OVER THE LOWLANDS AS EARLY AS NOON. LARGE HAIL IS POSSIBLE WITH THESE STORMS. HEAVY RAINS WILL LIKELY PRODUCE FLOODING IN LOW LYING AREAS AS WELL AS RUNNING ARROYOS. REDUCED VISIBILITIES IN HEAVY SHOWERS WILL PRODUCE A DRIVING HAZARD. FREQUENT LIGHTNING WILL MAKE ANY OUTDOOR ACTIVITY DANGEROUS IN THE VICINITY OF THESE STORMS. AN UPPER LEVEL LOW PRESSURE SYSTEM IN SOUTHERN ARIZONA IS PULLING MOIST UNSTABLE AIR INTO SOUTHERN NEW MEXICO AND FAR WEST TEXAS. THIS LOW WILL BEGIN TO KICK NORTHEAST ON SUNDAY FOR ANOTHER ROUND OF THUNDERSTORM ACTIVITY. BOTH LOCALIZED AND DISTANT HEAVY RAINFALL CAN CREATE DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. NEVER DRIVE THROUGH RUNNING WATER.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:17 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 63 min |
| Jun 6, 11:55 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 65 min |
| Jun 7, 3:29 AM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 51 min |
| Jun 7, 1:29 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 61 min |
| Jun 7, 2:03 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 62 min |
| Jun 7, 4:20 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 60 min |
| Jun 7, 4:22 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 63 min |
| Jun 7, 4:55 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 75 min |
| Jun 6, 6:22 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 68 min |
| Jun 7, 4:03 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 47 min |
| Jun 7, 5:38 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.